Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On additive complements. II


Authors: Yong-Gao Chen and Jin-Hui Fang
Journal: Proc. Amer. Math. Soc. 139 (2011), 881-883
MSC (2010): Primary 11B13, 11B34
DOI: https://doi.org/10.1090/S0002-9939-2010-10652-4
Published electronically: September 29, 2010
MathSciNet review: 2745640
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Two infinite sequences $ A$ and $ B$ of non-negative integers are called additive complements if their sum contains all sufficiently large integers. Let $ A(x)$ and $ B(x)$ be the counting functions of $ A$ and $ B$ and let $ \limsup\limits_{x\rightarrow\infty}A(x)B(x)/ x$ $ =\alpha (A, B)$. Recently, the authors [Proceedings of the American Mathematical Society 138 (2010), 1923-1927] proved that for additive complements $ A$ and $ B$, if $ \alpha (A, B)<5/4$ or $ \alpha (A, B)>2$, then $ A(x)B(x)-x\rightarrow+\infty$ as $ x\to\infty $. In this paper, we prove that for any $ \varepsilon >0$ there exist additive complements $ A$ and $ B$ with $ 2-\varepsilon <\alpha (A, B) <2$ and $ A(x)B(x)-x=1$ for infinitely many positive integers $ x$.


References [Enhancements On Off] (What's this?)

  • 1. L. Danzer, Über eine Frage von G. Hanani aus der additiven Zahlentheorie, J. Reine Angew. Math. 214/215(1964), 392-394. MR 0161830 (28:5034)
  • 2. P. Erdős, R. L. Graham, Old and New Problems and Results in Combinatorial Number Theory, Monographies de L'Enseignement Mathématique, 28, Université de Genéve, Geneva (1980). MR 592420 (82j:10001)
  • 3. J. H. Fang, Y. G. Chen, On additive complements, Proc. Amer. Math. Soc. 138(2010), 1923-1927. MR 2596025
  • 4. H. Halberstam, K. F. Roth, Sequences, 2nd edition, Springer-Verlag (1983). MR 687978 (83m:10094)
  • 5. W. Narkiewicz, Remarks on a conjecture of Hanani in additive number theory, Colloq. Math. 7(1960), 161-165. MR 0112876 (22:3722)
  • 6. I. Z. Ruzsa, Additive completion of lacunary sequences, Combinatorica 21(2)(2001), 279-291. MR 1832452 (2002f:11008)
  • 7. A. Sárközy, E. Szemerédi, On a problem in additive number theory, Acta Math. Hungar. 64(3)(1994), 237-245. MR 1275641 (95c:11121)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11B13, 11B34

Retrieve articles in all journals with MSC (2010): 11B13, 11B34


Additional Information

Yong-Gao Chen
Affiliation: School of Mathematical Sciences, Nanjing Normal University, Nanjing 210046, People’s Republic of China
Email: ygchen@njnu.edu.cn

Jin-Hui Fang
Affiliation: Department of Mathematics, Nanjing University of Information Science & Technology, Nanjing 210044, People’s Republic of China
Email: fangjinhui1114@163.com

DOI: https://doi.org/10.1090/S0002-9939-2010-10652-4
Keywords: Additive complements, sequences, counting functions.
Received by editor(s): April 14, 2010
Published electronically: September 29, 2010
Additional Notes: This work was supported by the National Natural Science Foundation of China, Grant No. 10771103.
Communicated by: Matthew A. Papanikolas
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society